Discussions that mention suboxone

Pain Management board


Well lets start with a quick history. I have had 3 lwr. laminectomies(starting at L5/S1 and up) and now even a cervical fusion from C3 to C7. This all began over 10 years ago. My left leg has been asleep and very painful for that time+. The fusion was done 1.5 yrs ago and my left arm is also a problem now. Over the years I have been on it all. Well here comes the meds. I have been perscribed at one point 6 80mg. Oxycontins every 12hrs. You get amune and need more and more. I even went cold turkey of 6/80's so I know how bad it can get. This was because that was not even working anymore. Did it to lower my amunity. My doctor at that time was not scared of the dea but that has changed. Just about 8 months ago he cut the dose back to where there was no help. Would not raise it again and we had a falling out. Today finally at a new pain clinic they are actually starting me on suboxone. So give me a week and I have some answers for you. And oh yea as far as getting high on pain pills. I got news for you if your getting any buzz from them you are not having that much pain! Well now I can tell you from experience it is not worth a dam for pain relief!
First of all welcome to the pain management board and please continue to come here for support. I was wondering a couple of things. Did your doctor ever try you on any other meds than Oxycontin? It sounds like alot of your pain is nerve related and usually the opiods/opiates tend not to work very well on nerve pain or if they do usually require high doses. Did you ever try Neurontin, Lyrica, Topomax, amitrypytiline, nortriptyline, or Cymbalta? These are the most commo meds used for nerve pain and somtimes work better than the opiod/opiate medications.

As far as the Suboxone goes, I doubt you get a whole lot of relief from it but I could be wrong. From what most people have said on this board, they get little to no relief from it. I am sure you know that it is still an opiod(buprenorphine) along with an narcotic antagonist(naltrexone). You also can only get it as a sublingual pill here in the U.S. I have heard many people get tired of having to dissolve a pill under their tongue. Be aware that one of the potential side effects of it is actually back pain so if your back pain gets worse after starting it, this may be the culprit. The other most common side effects are disphoria(opposite of euphoria), nausea, vomiting, dizzy, lightheaded. I would really ask to try other medications that specifically target nerve pain.

Now you are correct with the part about getting a "high" off the pain meds because if you are then you are overriding the pain or are in no pain to begin with. I am a recovering addict and I know this all too well and try to teach people the same concept. Good luck and let us know how you do on the Suboxone ok? :)

brian
Brian The suboxone sucks to be blunt about it. I have been on Neurotin and lyrica without a lot of relief. Hope these doctors figure out something soon. Like you said high doses. 480mg oxycontin every 12hrs was a heck of a dose but it worked. Really did a job on other aspects of my life but at least I wanted to get up in the morning. I had a life. Now that the DEA has waged war on the few compassionate doctors left. My life wont get any easier.